From Texas, USA:
I was recently told that I have diabetes. The symptoms started 10 days ago, yet my risk factors were zero. There is no family history. I exercise regularly, eat well, and am not overweight. I have been taking Avandia for five days, been very careful on my diet with carbohydrates, no sugars (almost afraid to eat), and am still exercising. My blood sugar is usually in the 150s mg/dl [8.3 to 8.8 mmol/L] when I wake up. It rises to the mid 200s mg/dl [around 13.9 mmol/L] after breakfast and stays there through much of the day, with rises in the evening to the mid to high 300s mg/dl [around 21.0 mmol/L]. Should I be concerned at having these high levels for this amount of time? At what point should I be concerned? I cannot get into to see an endocrinologist until October and need answers now.
One of the problems with Avandia is that it may not work immediately. This leaves you waiting for the glucose-lowering effects of the medication to kick in. You need to speak to your physician about adding another medication or using one of the combination drugs where Avandia has been added to another drug in the same pill. The biggest problem is that you are likely to feel symptomatic with those high sugars.
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:58
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.